Advertisement

Journal of Statistical Physics

, Volume 166, Issue 2, pp 398–433 | Cite as

Validity and Regularization of Classical Half-Space Equations

  • Qin Li
  • Jianfeng Lu
  • Weiran SunEmail author
Article

Abstract

Recent result (Wu and Guo in Commun Math Phys 336(3):1473–1553, 2015) has shown that over the 2D unit disk, the classical half-space equation (CHS) for the neutron transport does not capture the correct boundary layer behaviour as long believed. In this paper we develop a regularization technique for CHS to any arbitrary order and use its first-order regularization to show that in the case of the 2D unit disk, although CHS misrepresents the boundary layer behaviour, it does give the correct boundary condition for the interior macroscopic (Laplace) equation. Therefore CHS is still a valid equation to recover the correct boundary condition for the interior Laplace equation over the 2D unit disk.

Notes

Acknowledgements

We would like to express our gratitude to the support from the NSF research network grant RNMS11-07444 (KI-Net). The research of Q.L. was supported in part by the National Science Foundation under award DMS-1318377 and DMS-1619778. The research of J.L. was supported in part by the National Science Foundation under award DMS-1454939. The research of W.S. was supported in part by the NSERC Discovery Individual Grant #611626.

References

  1. 1.
    Bensoussan, A., Lions, J.L., Papanicolaou, G.C.: Boundary-layers and homogenization of transport processes. J. Publ. RIMS Kyoto Univ. 15, 53–157 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Case, K.M., Zwiefel, P.F.: Linear Transport Theory. Addision-Wesley Pub. Co., Boston (1967)Google Scholar
  3. 3.
    Chen, I.K.: Boundary singularity of moments for the linearized boltzmann equation. J. Stat. Phys. 153(1), 93–118 (2013)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Chen, I.-K., Funagane, H., Liu, T.-P., Takata, S.: Singularity of the velocity distribution function in molecular velocity space. Commun. Math. Phys. 341(1), 105–134 (2016)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Coron, F., Golse, F., Sulem, C.: A classiffication of well-posed kinetic layer problems. Commun. Pure Appl. Math. 41, 409–435 (1988)CrossRefzbMATHGoogle Scholar
  6. 6.
    Guo, Y., Wu, L.: Geometric correction in diffusive limit of neutron transport equation in 2D convex domains (2016). [math.AP] arXiv:1605.02362
  7. 7.
    Li, Q., Lu, J., Sun, W.: Half-space kinetic equations with general boundary conditions. Math. Comp. (in press). [math.NA] arXiv:1509.03225
  8. 8.
    Li, Q., Wang, L.: Implicit asymptotic preserving method for linear transport equations (2016). preprint arXiv:1602.00746
  9. 9.
    Takata, S., Funagane, H.: Singular behaviour of a rarefied gas on a planar boundary. J. Fluid Mech. 717, 30–47 (2013)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Wing, G.M.: An Introduction to Transport Theory. Wiley, New York (1962)Google Scholar
  11. 11.
    Wu, L., Guo, Y.: Geometric correction for diffusive expansion of steady neutron transport equation. Commun. Math. Phys. 336(3), 1473–1553 (2015)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Wu, L., Yang, X., Guo, Y.: Asymptotic analysis of transport equation in annulus (2016). [math.AP] arXiv:1604.00705

Copyright information

© Springer Science+Business Media New York 2016

Authors and Affiliations

  1. 1.Mathematics DepartmentUniversity of Wisconsin-MadisonMadisonUSA
  2. 2.Departments of Mathematics, Physics, and ChemistryDuke UniversityDurhamUSA
  3. 3.Department of MathematicsSimon Fraser UniversityBurnabyCanada

Personalised recommendations